Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes red spots on the lower leg in a diabetic?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 1984
Answered : 16153 Questions
Question
I am diabetic and have had many diabetic ulcers. However I now have small red spots on my lower left leg. What can this be?
Wed, 6 Jun 2018 in Lump
 
 
Answered by Dr. T Chandrakant 57 minutes later
Brief Answer:
Please give details and post actual photographs.

Detailed Answer:
Hi.
Thanks for your query, albeit short.
Noted the history and understood your concerns.
Please give additional information for me to assist you better:
Please give details about diabetes control, recent blood sugar levels, HbA1c and any other investigations.
Please post photos of the ulcers and red spots on left leg.
Since when have the red spots appeared?
Any swelling in the affected areas?
Have taken any medications like Aspirin or so?

The most probable causes of red spots only on left leg in view of the diabetes with ulcer are as follows:
Skip lesions due to subcutaneous infection.
Varicosity causing red spots.
Medications like Aspirin can cause similar spots.
May needs a clinical evaluation and investigations depending upon the presentation.

Awaiting for your feedback and photos.
Above answer was peer-reviewed by
 
Follow-up: What causes red spots on the lower leg in a diabetic? 7 hours later
I have been diabetic since 2005. There is some swelling and the red spots started about 2 weeks ago with only 1 or 2.
 
 
Answered by Dr. T Chandrakant 3 hours later
Brief Answer:
Please post clear and focused photos of leg

Detailed Answer:
Thanks for feedback and the photos.
The photo of the leg is not very clear.
Please post fresh photos of leg which are clear and focused so that they help me for on-the-spot diagnosis.
Read the reports.
GFR is less, this is glomerular filtration rate. You need the opinion of a Nephrologist for this and to see whether related to the spots on legs.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor